Vol. 1, No. 4, 2007

Download this article
Download this article For screen
For printing
Recent Issues

Volume 13
Issue 8, 1765–1981
Issue 7, 1509–1763
Issue 6, 1243–1507
Issue 5, 995–1242
Issue 4, 749–993
Issue 3, 531–747
Issue 2, 251–530
Issue 1, 1–249

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Subscriptions
Editors' Interests
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
 
Other MSP Journals
The zeta function of monomial deformations of Fermat hypersurfaces

Remke Kloosterman

Vol. 1 (2007), No. 4, 421–450
Abstract

This paper intends to give a mathematical explanation for results on the zeta function of some families of varieties recently obtained in the context of mirror symmetry. In the process we obtain concrete and explicit examples for some results recently used in algorithms to count points on smooth hypersurfaces in n.

In particular, we extend the monomial-motive correspondence of Kadir and Yui and we give explicit solutions to the p-adic Picard–Fuchs equation associated with monomial deformations of Fermat hypersurfaces.

As a byproduct we obtain Poincaré duality for the rigid cohomology of certain singular affine varieties.

Keywords
zeta function, $p$-adic Picard–Fuchs equation, Monsky–Washnitzer cohomology
Mathematical Subject Classification 2000
Primary: 14G10
Secondary: 14G15, 11G25
Milestones
Received: 5 March 2007
Revised: 31 August 2007
Accepted: 8 October 2007
Published: 1 November 2007
Authors
Remke Kloosterman
Institut für Algebraische Geometrie
Leibniz Universität Hannover
Welfengarten 1
D-30167 Hannover
Germany